MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA CLEARTRAC THREADED 7.0 X 72MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA CLEARTRAC THREADED 7.0 X 72MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72200905
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the cannula had small pieces of plastic.This device was used in the patient and the plastic piece fell off into the patient but it was retrieved from.The procedure was completed with a back up device with no delay or patient injury reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during a shoulder procedure, the cannula had small pieces of plastic.This device was used in the patient and the plastic piece fell off into the patient but it was retrieved from.The procedure was completed with a back up device with no delay or patient injury reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one 72200905 threaded disposable cannula product used for treatment, was returned for evaluation.This product has a j-lock channel on the cannula tube top that mates and twist locks snugly with the cannula head component.The tube top was slightly loose upon receipt.There was a small piece of foam returned.Upon opening the cannula top, the source was confirmed.The fragment came from the inner foam seal of the cannula top.The fragment was poked through and ripped off the foam seal by either pressure or use of a sharp instrument.Product met specifications upon release to distribution.

Brand Name
CANNULA CLEARTRAC THREADED 7.0 X 72MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9734899
Report Number1219602-2020-00273
Device Sequence Number14258196
Product Code NBH
UDI-Device Identifier03596010595133
UDI-Public03596010595133
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model Number72200905
Device Catalogue Number72200905
Device Lot Number905190627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR